Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ferritin
Jun 8, 2014

Hello, my labs say that iron is within the normal range but my ferritin levels are at too low at 7 ng/ml. my doctor said that means that the iron storage is empty and prescribed me a ferritin supplement. is it safe for me to take a ferritin supplement while having hiv? i read that high ferritin levels are somehow connected to a faster hiv progression. which is why i'm asking. i don't want to take that supplement and help hiv progress. i'm undetectable and cd4s are above 500

thanks in advance

Response from Dr. Holodniy

A low serum ferritin and normal serum iron level still likely indicate iron deficiency anemia, although hypothyroidism is a possibility. A workup for anemia should be performed and iron supplementation may be indicated depending on the clinical situation. You should check with your pharmacist about taking supplements with any HIV meds you might be taking to prevent any significant drug interactions. Your situation is completely different than people who have elevated ferritin levels and I would not be concerned about that.



Previous
can hiv meds cause digestive system not to function properly?
Next
Possible interactions with Advocare and Antiviral Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement